MAUDE Adverse Event Report: DJO LLC VITALSTIM SMALL ELECTRODES; ELECTRODE, CUTANEOUS

DJO LLC VITALSTIM SMALL ELECTRODES; ELECTRODE, CUTANEOUS
Model Number 59005
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient allegedly experienced a reaction (redness on skin) from either the gel on the actual electrode or the adhesive around the electrode.The patient was taken to the hospital and an epipen was administered.Per the ifu for these electrodes, it states "some patients may experience skin irritation or hypersensitivity due to electrical stimulation or electrical conductive medium.The irritation can usually be reduced by moistening the skin, using an alternative conductive medium or electrode placement." it is unknown what caused the patient's reaction to the product.Djo was unable to perform an investigation on the electrodes used on the patient as they were disposed of by the treatment facility.The root cause of the reaction is unknown as it occurred again while a non djo electrode was used on the patient during the emergency room visit.The patient was treated and released to the parents after a few hours of observation.
 
Event or Problem Description
It was reported that the patient allegedly experienced a reaction (redness on skin) from either the gel on the actual electrode or the adhesive around the electrode.

Brand Name
VITALSTIM SMALL ELECTRODES
Common Device Name
ELECTRODE, CUTANEOUS
Manufacturer (Section D)
DJO LLC
5919 sea otter place
suite 200
carlsbad CA 92010
MDR Report Key12484941
Report Number9616086-2021-00014
Device Sequence Number5359983
Product Code GXY
UDI-Device Identifier00888912357074
UDI-Public00888912357074
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;